Narrow Results Clear All
- Communication Improvement 2
- Education and Training 1
- Human Factors Engineering 2
- Logistical Approaches 2
- Quality Improvement Strategies
- Technologic Approaches 2
Search results for "Ordering/Prescribing Errors"
- Critical Pathways
- Ordering/Prescribing Errors
Cases & Commentaries
- Web M&M
Brian Clay, MD; January 2019
Following urgent catheter-directed thrombolysis to relieve acute limb ischemia caused by thrombosis of her left superficial femoral artery, an elderly woman was admitted to the ICU. While ordering a heparin drip, the resident was unaware that the EHR order set had undergone significant changes and inadvertently ordered too low a heparin dose. Although the pharmacist and bedside nurse noticed the low dose, they assumed the resident selected the dose purposefully. Because the patient was inadequately anticoagulated, she developed extensive thrombosis associated with the catheter and sheath site, requiring surgical intervention for critical limb ischemia (including amputation of the contralateral leg above the knee).
ISMP Medication Safety Alert! Acute Care Edition. April 21, 2011;16:1-3.
This article analyzes a fatal error involving parenteral nutrition and makes recommendations to prevent such incidents.
Journal Article > Commentary
Murdaugh L, Jordin R. Hosp Pharm. 2008;43:728-733.